IDEAS home Printed from https://ideas.repec.org/a/eee/stapro/v81y2011i12p1940-1944.html
   My bibliography  Save this article

Deviations of discrete distributions and a question of Móri

Author

Listed:
  • Berenhaut, Kenneth S.
  • Baxley, John V.
  • Lyday, Robert G.

Abstract

In this note, we consider a question of Móri regarding estimating the deviation of the kth terms of two discrete probability distributions in terms of the supremum distance between their generating functions over the interval [0,1]. An optimal bound for distributions on finite support is obtained. Properties of Chebyshev polynomials are employed.

Suggested Citation

  • Berenhaut, Kenneth S. & Baxley, John V. & Lyday, Robert G., 2011. "Deviations of discrete distributions and a question of Móri," Statistics & Probability Letters, Elsevier, vol. 81(12), pages 1940-1944.
  • Handle: RePEc:eee:stapro:v:81:y:2011:i:12:p:1940-1944
    DOI: 10.1016/j.spl.2011.06.019
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S016771521100229X
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Mri, Tams F., 2009. "Deviation of discrete distributions--positive and negative results," Statistics & Probability Letters, Elsevier, vol. 79(8), pages 1089-1096, April.
    Full references (including those not matched with items on IDEAS)

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:81:y:2011:i:12:p:1940-1944. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.